Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 173, NWS Jacksonville, FL

July 4, 2001Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 4, 2001, 2:44 PM EDT for Duval County, Florida. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 4, 2001, 2:44 PM EDT (18:44 UTC)
Expired
Jul 4, 2001, 3:15 PM EDT
In force
31 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 3:00 PM EDTThunderstorm WindJacksonville, FLLarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:50 AM EDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jul 4, 9:50 AM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT WED JUL 04 2001

SFC DATA SHOWED RIDGE AXIS HAS MOVED TO NEAR CENTRAL FL WITH LIGHT S
TO SW FLOW OVER THE FA. TEMPS CLIMBING ABOVE THE 80 DEG MARK AND
DEWPOINTS JUICY IN THE LOWER AND MID 70S. THE 12Z JAX SOUNDING SHOWS
PWATER INCREASED TO ABOUT 1.95 INCHES...WITH MODIFIED CAPES RANGING
FROM 2600-3300 J/KG AND LI/S CLOSE TO -6.  500 MB TEMPS STILL AROUND
-7. WATER VAPOR IMAGES SHOW UPPER LEVEL LOW ELONGATED AND ROTATING
WWD THROUGH PORTIONS OF CUBA WITH ASSCD UPPER TROUGH (NR 200 MB)
EXTENDING TO ABOUT THE SE SECTION OF FA. THIS FEATURE ALONG TROPICAL
WAVE AROUND 79W/80W (PER TWDAT) HAVE HELPED TO INCREASE MOISTURE
OVER PORTIONS OF N FL. SHORTWAVE TROUGH ALSO TO THE N AND AMPLE
MOISTURE EXPECTED TO DEVELOP LIKELY POPS OVER THE SE GA AREA...WITH
LOWER POPS OVER THE N FL AREA. WEAK SW TO W FLOW WILL GIVE A FASTER
PROGRESSION OF GULF SEA BREEZE. ATLC SEA BREEZE WILL ALSO BE ANOTHER
TRIGGER FOR CONVECTION FOR THE NE FL COASTAL COUNTIES. GOOD LOW
LEVEL MOISTURE SOMEWHAT LACKING IN OVER AREAS OVER N FL SO THIS
COULD KEEP POPS IN THE SCT RANGE. FOR AN UPDATE...WILL MAKE A COUPLE
OF MINOR CHANGES FOR MORNING WORDING AND BUMP UP HIGHS SLIGHTLY.

MARINE...SW TO S WINDS LIGHT 5-10 KT. EXPECT SEA BREEZE TO BEGIN A
LITTLE LATER THAN PREVIOUS DAYS GIVEN MORE W COMPONENT TO FLOW.
LITTLE CHANGES ANTICIPATED.

.JAX.*..
.FL...NONE.
.GA...NONE.

ARS

In the hours before

Special weather statement, Jul 4, 12:05 PM EDT, 2 hours 39 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-042200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT WED JUL 4 2001

...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO ACROSS THE
AREA THIS AFTERNOON AND EVENING...

...CHANCE OF RIP CURRENTS THIS AFTERNOON...

AFTERNOON HEATING ALONG WITH ADAQUATE MOISTURE AND ATMOSHPERIC
INSTABILITY WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND
THUNERSTORMS THIS AFTERNOON AND EVENING. THESE STORMS WILL MOVE
TOWARDS THE EAST AND NORTHEAST AROUND 10 MPH.

LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING IS EXPECTED WITH THESE
STORMS. SOME STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS OF AROUND
45 MPH. MOVE INSIDE AT THE FIRST SIGN OF THREATENING SKIES OR SOUNDS
OF THUNDER.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON AND
EVENING HOWEVER THEY ARE NOT EXPECTED TO BE WIDESPREAD OR
PERSISTENT...THEREFORE STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.

ONSHORE WINDS ALONG THE COAST OF FLORIDA WILL RESULT IN A SLIGHT
CHANCE OF RIP CURRENTS ALONG THE AREA BEACHES. CHECK WITH LOCAL
BEACH PATROL OR LIFEGUARDS ON CONDITIONS IF VENTURING INTO THE SURF.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

RAM

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.